Georgia, 2009Damaging Wind in Georgia, July 27, 2009
July 27, 2009 · NWS TAE · 1 event in 1 county or zone
Thunderstorm winds on the afternoon of the 27th capsized several boats and downed several trees at Reed Bingham State Park.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $25,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorm winds on the afternoon of the 27th capsized several boats and downed several trees at Reed Bingham State Park.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Jul 27, 9:10 AM EST, 4 hours 15 minutes earlier.
Area forecast discussion, Jul 27, 9:10 AM EST, 4 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1010 AM EDT MON JUL 27 2009
.UPDATE...THE MORNING SURFACE ANALYSIS SHOWED A HIGH PRESSURE
RIDGE AXIS EXTENDING WEST ACROSS THE CENTRAL GULF AND A FRONTAL
BOUNDARY NORTHWEST OF THE LOCAL AREA. AS A RESULT...MOIST SOUTHWEST
FLOW OFF THE GULF WATERS WILL CONTINUE OVER THE LOCAL AREA. THE
LATEST OBSERVATIONS AROUND THE AREA SHOWED DEWPOINTS RANGING FROM
69 TO 76. HIGH TEMPERATURES ARE FORECAST TO REACH THE LOW 90S
THIS AFTERNOON. THE 12Z TAE SOUNDING INDICATED WEST-SOUTHWEST
WINDS UP TO AROUND 500 MB AND 1.72 INCH PWAT VALUE. MID-LEVEL
THETA-E (600-700MB) VALUES RANGED FROM 326-330K. THIS PROFILE
WILL SUPPORT ANY DEEP MOIST CONVECTION SETS UP THROUGH THE DAY
TODAY. OUTSIDE OF A FEW MINOR TWEAKS IN THE GRIDS...NO MAJOR
UPDATES ARE EXPECTED TO THE PREVIOUS FORECAST.
&&
.AVIATION...THROUGH 12Z TUE.
SCT-BKN CU FIELD WILL DEVELOP DURING THE LATE MORNING AND EARLY
AFTERNOON GIVING WAY TO ANOTHER ACTIVE SEA-BREEZE STORM DAY. TEMPO
GROUPS INCLUDED AT EACH TERMINAL HAVE MVFR CONDITIONS AND WIND GUSTS
TO 25KT. FOR KPFN...WE END THIS ACTIVITY THE EARLIEST AS STORMS END
UP MAINLY INLAND FROM THE PANHANDLE COAST BY THE LATER AFTERNOON/EVE
HOURS. STORMS WILL SLOWLY DISSIPATE IN COVERAGE AFTER SUNSET WITH
ABUNDANT MID/HIGH LEVEL CLOUD DEBRIS LEFT BEHIND. WE BRING MVFR VSBY
BACK TO VLD AFTER 09Z TONIGHT.
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...NONE.
GM...NONE.
&&
GIBBS/WOOL
Hazardous weather outlook, Jul 27, 4:12 AM EST, 9 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
512 AM EDT MON JUL 27 2009
ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-
GMZ730-750-755-765-770-775-281000-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON-
HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN-
CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-
IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
512 AM EDT MON JUL 27 2009 /412 AM CDT MON JUL 27 2009/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND
AND PANHANDLE...AND ADJACENT COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT...
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL DEVELOP
TODAY. A FEW STRONG STORMS WITH BRIEF GUSTY WINDS...LOCALLY HEAVY
RAINFALL AND FREQUENT LIGHTNING ARE EXPECTED.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
EXPECT TYPICAL SUMMERTIME WEATHER THROUGH THE WEEK...WITH SCATTERED
MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS. WHILE A FEW
STRONG STORMS CANNOT BE RULED OUT...ORGANIZED SEVERE WEATHER IS NOT
EXPECTED.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA
OF INTEREST ON THE NATIONAL MAP.
CAMP
Thunderstorm Wind, Cook
- When
- July 27, 1:25 PM EST
- Where
- Cook County, 4.21 mi SW of Flat Ford
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Park/Forest Service
- Coordinates
- 31.171, -83.543
Several boats were capsized and several trees were blown over at Reed Bingham State park.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in Washington, July 27 to 30, 20092 deaths · 5 events
- Lightning Strike in North Carolina, July 27, 20091 death · 1 event
- Tornado and Hail in Wisconsin, July 27, 2009$446,000 · EF1 · 28 events
- Tornadoes and Flash Flooding in Wisconsin, July 27, 2009$177,000 · EF1 · 14 events
- Flash Flooding and Hail in North Carolina, July 27, 20091 injured · $60,000 · 1.75 in hail · 27 events
- Flash Flood and Hail in Iowa, July 27 to 28, 2009$250,000 · 0.75 in hail · 2 events
- Hail and Damaging Winds in South Carolina, July 27, 2009$200,000 · 1 in hail · 6 events
- Hail in Kansas, July 27, 2009$225,000 · 1.75 in hail · 3 events
- Lightning Strike in Colorado, July 27, 2009$200,000 · 1 event
- Damaging Winds in Connecticut, July 27, 2009$76,000 · 50 kt wind · 5 events
- Flash Flood and Hail in North Carolina, July 27, 2009$50,000 · 1 in hail · 8 events
- Damaging Winds in New Hampshire, July 27, 2009$65,000 · 55 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 190787.